I just started Doxycycline 100mg tabs. yesterday. I take one every 12 hrs. for 10 consecutive days. I dont know much about it but so I was wondering if anyone is familiar with it and if it worked for them. My dermo told me it was like a step before Accutaine? Any info would really help.
I'm probably not the best person to reply, but I used it and had to be sent to the emergency room because it was literally tearing up my stomache. I couldn't stop throwing up and just generally felt like **** for hours. It was horrible. Must've been some kind of reaction I had towards it.
As for my face, it helped, but I'm never using antiobiotics again for my acne.
hi jade! i took doxy for several years and had great results with it. twice/day, like you. no stomach probs, minimal photosenstivity (i even tanned daily) and i never got sick! but you can't stay on that stuff forever, so after a looooooong time i'm trying the accutane. but i would say to anyone that doxy works, and i had zero side effects, just beautiful, clear skin all through college. good luck! ali
First of all, your acne might improve drastically if you do not pop, squeeze, or pick any pimple any whitehead at any time. Even when about to pop on its own, leave it be, it will harden and dry out.
Trust me i know its hard to leave whiteheads on your face, it took me years to give this a shot. The first few weeks will be the hardest, because you'll probably be getting a lot of whiteheads. Bare with them, after a few weeks, you'll notice your pimples are less and less, and they are just little whiteheads and not inflamed pimples and cysts. (not necessarilly for everyone)
I had horrible cysts, inflamed pimples and regular whiteheads. My face improved SO much in 1 month, i now only get the occasional whitehead. And am now on doxy, hoping to nip this **** in the bud.
Anyways, give that a try, i always heard squeezing caused more problems, but i was a precision artist at popping without blood or pain. But this still spread bacteria below the surface, causing more pimples in other spots, and cysts usually in spots of popped inflamed pimples, or popped cysts.
Please take this, as it might not cure you, but i GUARANTEE!! (AND I MEAN GUARANTEE) this will help you out so much. Took me 3 years of daily breakouts to figure this **** out.
As soon as i stopped worrying about my face so much, the time flew by. Wash in morning, and don't look at face the rest of day. Ignore peoples looks, when the pimple is gone, its outta their mind.
And when your acne is gone, its outta your mind too. Ive gone thru hell for 4 years, now that im pretty clear, those days are forgotten. So just rmember that, its only temporary, please don't pop, EVER.
Good Luck...btw ive been on doxy for 4 weeks, and im guessing its working magnificent. Ive got another refill of 60pills, im going to take that too no matter what.
Last edited by dfwgoodguy; 02-17-2005 at 08:45 PM.
I've been on doxy (plus retin-a and ortho-trisprintec) for about 7 months now and I've experienced a huge improvement with no side effects (except for a little nausea about 30 minutes after taking the doxy).
I AM SOOOO HAPPY I fOUND THIS BOARD!
Thank you all so much for all your replies so far!! They really help to make me feel better about all of this. I feel positive about the Doxy. Today I am more nausious than normal. I had no idea it was a long term drug!! I was under the impression it was short term. My derm only has me on it for 10 Days, maybe it is only a trial period??
Arock- How come you are gooing on Accutaine if the doxy was working? Do most people end up doing other treatments following the doxy?
I took it, and was just nauseous alot. I took it several years ago. It seemed to clear me up for the most part, but like another poster said, eventually your body gets immune to it. Everyone is different and I think each individual has to find their own cure. Hopefully Doxy will be your answer.
This eventually, is many months down the road. Taking this for a few months will do only good, and then you should take a probiotic, which is good bacteria, to put back in your body. Its also found in yogurts that ways they have acidophius. Search on inet, get some pills, for after your doxy.
As for you only 10 days worth. She/He is probably testing it out on you, to see if you get nausious or whatnot. I have no nausia, and only see iomprovement. Also as for this being a temporary thing...Not necessarily, everyone is different.
hi jade! i'm on the accutane to see if can find a more permanent solution to the acne. i had no probs on the doxy, loved it, honestly, but you can't take it pregnant and as soon as you stop taking it, it stops working (go figure!). i want to have another baby, preferably w/out looking like a monster during my pregnancy! it might not work, i might get all broken out from the hormones, but it's worth a try, i figure. plus i was on it for YEARS and it probably isn't good to be on an antibiotic for so long, even if there are no apparent problems, so here i am. i also used, and am still using cleosin lotion1%, topical, which is very nice, but you can't use that pregnant either. i'll cross that bridge when i come to it though! my first pregnancy i used topical eurythromycin with minimal success, but whatever. if at first you don't succeed and all! good luck with the doxy though, worked great for me, just time to try something else. and if the tane doesn't work i'll probably be back on it myself!
btw- did your derm say to take it on an empty stomach? i used to take mine with food. not much, just a little snack and a lot of water. i cannot handle nausea!
I really can not express how great this is to be able to chat about stuff like this!! I am so thrilled. I am new with all this and this makes the whole experience so much more pleasent.
I have never been pregnant b/f but man it seems like just a boat load of stuff on your safe baby check list!! lol Good Luck to you too with the Accutane.
I will keep you guy posted
PS- My derm said just to take it with as much water as possible! He also said watch my salt intake and if I feel nausious take it with a cracker. A weird thing though was that the pharmacist said not to drink milk 2 hrs b/f or after taking it b/c it messes with the breakdown of the meds or something? Have you ever heard of this?
thanks jade. you're not supposed to eat/drink any dairy w/ the doxy because, i think, it's a tetracycline and the drug will bind to the calcium in your food. there are a coupla things that would result from that. your medicine wouldn't be going where it's supposed to, and your teeth could turn brown, ew! i cut dairy from my diet for the most part anyway, on the advice of my first derm, except for the occasional strawberry haagen daasz binge, so that wasn't a big deal for me.
i too am so grateful for this forum. worth it's weight in gold, isn't it? and so comforting to not be alone in this. i don't know one single other person who has the skin problems that i do, it sucks! hopefully it will soon be over, but this board has been a godsend for me.
arock- If you dont mind me asking, what exactly do you have? That sounds crazy right, like "what do you have??" lol Anyway you know what I mean what are your symptoms? Have you ever had a cyst that was really bad? I find it strange that noone on these boards have the the same or simular skin problems as you do, there seems to be a lot of people on here with a lot of experience.
I am glad you appreciate the boards as much as myself and even though I way not have the same skin issues as you, I would be more than happy to listen, anytime you felt like talking about this yucky problem we both share, bad skin!!